(Closed) Lexapro to help anxiety of my breakup…had a horrible reaction.

posted 6 years ago in Emotional
Post # 3
Member
2878 posts
Sugar bee
  • Wedding: March 1996

I’ve had bad reactions (not exactly like you described, but similar) to Lexapro and Wellbutrin. It was awful. I’d either insist on a different med — make sure the doc starts you at a low dose! — or focus on real-health things instead. Drink lots of water, cut out caffeine, cut way down on sugar and refined carbs, take vitamins, walk at least 30 minutes a day, etc. I don’t know how anxious/depressed you were over your break-up, but I do think it CAN be better to feel those things that to medicate them away. Are you seeing a therapist?

Post # 4
Member
3689 posts
Sugar bee
  • Wedding: December 2011

Lexapro works wonders for me in terms of my anxiety, but makes me hungry for carbs all the time.  I take the generic version of Celexa instead now.  It doesn’t work as well, but I don’t have the nasty side effects.  I’d try taking a smaller dose first, then ask for a different drug.  Both Lexapro and Celexa (generic too) make me lose my appetite completely and have insomnia for the first few days.  

If you have anxiety, stay far away from Wellbutrin, though.  My doctor forgot that my diagnosis is anxiety, not depression, and prescribed it to me once.  The body metabolizes it as an amphetamine, and after the first dose I wound up with anxiety so bad I couldn’t get off my couch until it had processed out of my system.  

Post # 6
Member
2143 posts
Buzzing bee
  • Wedding: October 2015

I would not take another fraction of the lexapro, you shouldn’t have to risk such horrible side effects! Have you tried the cloanzepam at all? I’ve taken it a few times, and I think it works really well, 100% erases anxiety. I don’t really know how related the 2 drugs are to each other though, if they’re similar I might be concerned about having a similar reaction.

Post # 8
Member
1186 posts
Bumble bee
  • Wedding: April 2012

I never had any negative side effects. Sorry to hear you’re having such a rough time.

Post # 10
Member
68 posts
Worker bee
  • Wedding: December 2012

I took it one time and it will definately be my last. My symptoms were 100% what you described to a T. I thought I was dying.

Post # 11
Member
550 posts
Busy bee
  • Wedding: May 2013

Don’t take it. That is a pretty severe reaction. There are other meds to try out that work on anxiety and depression, like Zoloft and Wellbutrin.

Post # 13
Member
4327 posts
Honey bee
  • Wedding: January 1992

Try prozac instead. That’s the longest running SSRI, so all of the side effects are more well documented than the others. Plus, since it’s longstanding availability on the market, it’s not nearly as expensive, and there shouldn’t be a worry of the doctor getting kick backs from the drug company. 

Post # 14
Member
868 posts
Busy bee
  • Wedding: July 2013

i am so sorry. more therapy sounds like a great idea. any chance you can get away for the weekend? a change of scenery can help a lot. also, if you have a friend with a nice dog, that can help release good chemicals into the brain (i shit you not!)

Post # 15
Member
1239 posts
Bumble bee
  • Wedding: March 2013

@bluehydrangeas:  your body knows what it wants and it does not want that in it so do not take a quarter of the dose.  I once took some medication and vomited and called my dentist, he said every time you vomit take some more, I ended up in A & E.  I was severely allergic to it. He then said to me, you should have called me back after you vomited it again.  Either get some diff pills or as you said more therapy seesions, maybe get a massage, facial, do some retail therapy with a friend…

The topic ‘Lexapro to help anxiety of my breakup…had a horrible reaction.’ is closed to new replies.

Find Amazing Vendors